Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 326, NWS Atlanta, GA

July 30, 2020DeKalb County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 30, 2020, 1:40 AM EDT for DeKalb County, Georgia. It was in force for 74 min.

The area

The outline as issued.

The facts

Issued
Jul 30, 2020, 1:40 AM EDT (05:40 UTC)
Expired
Jul 30, 2020, 2:54 AM EDT
In force
74 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County DeKalb County, GA

The radar

The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Intrenchment Creek at Constitution Road near Atlanta (INTG1). The gauge peaked at 9.20 ft at Jul 30, 2020, 2:00 AM EDT.

actionminormoderate51007/3007/31
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02203700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

388 
WGUS42 KFFC 300540
FLWFFC

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Peachtree City GA
140 AM EDT Thu Jul 30 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Intrenchment Creek near Southeast Atlanta affecting DeKalb County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this afternoon at 145 PM EDT.

&&


GAC089-301745-
/O.NEW.KFFC.FL.W.0326.200730T0540Z-000000T0000Z/
/INTG1.1.ER.200730T0515Z.200730T0516Z.000000T0000Z.UU/
140 AM EDT Thu Jul 30 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Intrenchment Creek near Southeast Atlanta.
* From early this morning until further notice.
* At 1:16 AM EDT Thursday the stage was 9.6 feet and rising.
* Flood stage is 11 feet.
* Minor flooding will occur.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:16 AM EDT Thursday was 9.6 feet.
* Forecast...No forecast is available for this location.
* Impact...At 11.0 feet, Flood stage is reached. Minor flooding will 
  occur in the woodlands and natural flood plain of the creek 
  upstream and downstream from the gage at Constitution Road.


&&

LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436

$$
1 follow-up statement
888 
WGUS82 KFFC 300654
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
254 AM EDT Thu Jul 30 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Intrenchment Creek near Southeast Atlanta affecting DeKalb County.

GAC089-300800-
/O.CAN.KFFC.FL.W.0326.000000T0000Z-200730T0654Z/
/INTG1.1.ER.700119T1121Z.700119T1121Z.700125T2031Z.UU/
254 AM EDT Thu Jul 30 2020

...The Flood Warning for the Intrenchment Creek near Southeast 
Atlanta has been cancelled...

The Flood Warning is cancelled for
  the Intrenchment Creek near Southeast Atlanta.
* At 2:16 AM EDT Thursday the stage was 8.2 feet and falling.
* Flood stage is 11.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:31 AM EDT Thursday was 10.3 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 29, 9:56 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 29, 9:56 PM EDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
956 PM EDT Wed Jul 29 2020

.UPDATE...

Made a few adjustments to the near-term grids, mainly rearranged
PoPs/Wx to fit current radar trends. No significant changes to the
general theme already in place with a general decrease in
precipitation through the overnight, ramping back up through tomorrow
morning into the afternoon.

20

&&

.PREV DISCUSSION... /Issued 720 PM EDT Wed Jul 29 2020/

..00Z Aviation Forecast Discussion...

SHORT TERM /Tonight through Thursday Night/...

A very moist, tropical airmass has moved into the Southeastern CONUS
with PWAT values in the range of 2" to 2.3". With this much
moisture, vertical profiles of the atmosphere are nearly moist
adiabatic and saturated up to the tropopause meaning widespread rain
showers and thunderstorms are expected to continue into this evening.
Thunderstorms are expected to be weaker in general today and this
evening with relatively low instability and moist air aloft
preventing any significant DCAPE from building. Thicker sky cover
is also expected to keep highs in the low to mid 80s today.

Tomorrow, much of the same is expected with widespread showers once
again bringing off an on rain to the area with occasional
thunderstorms. the biggest difference by tomorrow will be from a weak
low-level jet along the southern Tennessee border from a weak trough
through the OH/TN river valleys. These enhanced winds have the
potential to organize a more developed system with several high-res
models now forecasting a weaker MCS after dark. With 30-40 kt winds
at 850 mb, the potential of momentum transfer of enhanced winds to
the ground may be possible and a Marginal Risk of severe storms is
possible tomorrow afternoon into the evening.

Lows tomorrow morning in the low 70s with highs in the mid 80s.

Thiem

LONG TERM /Friday through Wednesday/...

The long term period picks up on Friday morning with the Southeast
still entrenched in a tropical airmass, and a trough and associated
surface low positioned across the south-central states. This mid-
and upper-level troughing will translate into the eastern U.S. this
weekend, and coupled with the warm and muggy airmass in place,
chance to likely PoPs are on tap. This synoptic setup and its
potential interaction with Potential Tropical Cyclone Nine will be
the major players for our weather heading into next week. While much
uncertainty remains concerning the exact track of PTC Nine as it is
generally steered west-northwestward by the Bermuda High, the
overall pattern for Monday through Wednesday is looking to be wet
with continued chance to likely PoPs for much of the CWA each day.

Days 1-7 WPC QPF totals are generally 1" to 2" across the CWA with
locally higher amounts up to 4" in the northeast Georgia mountains.
That said, the area(s) of highest rainfall totals will depend
largely on the path of what remains of PTC Nine early next week.

Lows will trend slightly above average given the expected cloud
cover overnight. Highs will generally be near to slightly below
average given the cloud cover and the scattered to numerous showers
and storms expected daily.

Martin

AVIATION...
00Z Update...

VFR conditions predominate to start the period with MVFR and lower
ceilings developing across western portions of the area and
spreading north and east. Most areas MVFR by 03-06Z and IFR by 06-
10Z. Local areas of LIFR conditions possible 10Z-14Z. Conditions
improve to mostly MVFR by around 14Z and predominately VFR after
18Z. Isolated to scattered showers and thunderstorms become more
isolated by 06Z, then increase to widespread again after 18Z. Winds
remain southwest to west 3-7kt, increasing to 6-10kt after 14Z.

//ATL Confidence...00Z Update...

Medium on timing/extent of MVFR and lower conditions overnight into
tomorrow. High on all other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  86  71  89 /  40  70  60  50
Atlanta         73  85  72  87 /  40  80  60  60
Blairsville     67  80  67  80 /  40  80  80  80
Cartersville    72  85  71  87 /  30  80  70  70
Columbus        73  88  73  92 /  60  60  40  40
Gainesville     73  85  71  86 /  40  80  70  60
Macon           73  87  72  92 /  60  70  50  40
Rome            73  85  72  89 /  30  80  70  70
Peachtree City  73  86  72  88 /  40  70  50  50
Vidalia         75  88  74  94 /  50  70  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....Martin
AVIATION...20
Hazardous weather outlook, Jul 29, 11:38 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1138 PM EDT Wed Jul 29 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310345-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1138 PM EDT Wed Jul 29 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

The probability for widespread hazardous weather is low.

Scattered showers and isolated thunderstorms will gradually diminish
this evening. Locally heavy rain and occasional cloud to ground
lightning will be the primary threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered thunderstorms are expected each day across the area. A
few storms may be strong to briefly severe with damaging winds,
frequent lightning, hail, and locally heavy rainfall.

Tropical Storm Isaias could bring impacts to the forecast area by
early next week. There is still substantial uncertainty regarding
the exact track and strength of this system, so please continue
to monitor for future updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 29, 8:55 PM EDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
855 PM EDT Wed Jul 29 2020

GAZ069-070-079-300130-
Lamar GA-Upson GA-Talbot GA-
855 PM EDT Wed Jul 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAMAR...UPSON AND
NORTHERN TALBOT COUNTIES UNTIL 930 PM EDT...

At 855 PM EDT...thunderstorms were near Lincoln Park, or over
Thomaston...moving east at 20 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Thomaston, Woodland, Sunset Village, Lincoln Park, The Rock, Redbone
Crossroads, Sprewell Bluff State Park, Pleasant Hill, Logtown,
Sunnyside, Salem, Hannahs Mill, Big Lazer Creek Wma and Crest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3285 8458 3285 8457 3288 8451 3291 8451
      3302 8417 3277 8416 3275 8417 3275 8468
TIME...MOT...LOC 0055Z 256DEG 18KT 3287 8435

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:55 PM EDTSpecial Weather StatementFFCUpson35 min
Jul 30, 2:18 AM EDTSpecial Weather StatementFFCGilmer57 min

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.